Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 307, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Oct 18, 2004, 10:14 AM CDT for Montgomery County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 18, 2004, 10:14 AM CDT (15:14 UTC)
- Expired
- Oct 18, 2004, 10:45 AM CDT
- In force
- 31 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Montgomery County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.2 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 920 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 198 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 181514
SVRBNA
TNC125-181545-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1013 AM CDT MON OCT 18 2004
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MONTGOMERY COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF CLARKSVILLE
* UNTIL 1045 AM CDT
* AT 1008 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 15 MILES SOUTHWEST OF CLARKSVILLE...MOVING
NORTHEAST AT 55 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CLARKSVILLE BY 1025 AM CDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3658 8714 3651 8712 3635 8744 3635 8754
3636 8756 3640 8759 3647 8761 3649 8758
3665 8733 3665 8712
$$
ROSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 2:45 AM CDT, 7 hours 29 minutes earlier.
Area forecast discussion, Oct 18, 2:45 AM CDT, 7 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 245 AM CDT MON OCT 18 2004 .DISCUSSION... LATEST SURFACE ANALYSIS SHOWING TIGHT LOW CENTERED ACROSS SOUTHWEST KS...WITH WARM FRONT ACROSS NORTHERN MS/AL. DEWPOINTS IN THE 60S- LOWER 70S SPREADING UP INTO THE MID-SOUTH. WIDESPREAD SHWRS AND TSTMS BREAKING OUT NORTHWEST OF MIDDLE TN. LL BOUNDARY CURRENTLY TO THE SOUTH EXPECTED TO LIFT NORTHWARD TODAY AND SETUP ACROSS THE SOUTHERN OH VALLEY BY DAYS END...AHEAD OF UL SHORTWAVE. DEEPER MOISTURE WILL MOVE ACROSS THE AREA TODAY... ESPECIALLY THIS MORNING. EXPECT SCATTERED CONVECTION SOUTH TODAY... LITTLE MORE NUMEROUS NORTH/PLATEAU. WHILE A SEVERE THUNDERSTORM OR TWO POSSIBLE NORTHWEST...UVV/INSTABILITY PARAMETERS SUGGESTING SEVERE POSSIBILITY BETTER NORTHWEST OF THE CWA WHERE SUBTROPICAL JET MORE INVOLVED. CWA REMAINS IN THE WARM SECTOR TONIGHT...WITH WEAK UVV STAYING IN THE PICTURE. EXPECT SCATTERED SHWRS/TSTMS AREA-WIDE TONIGHT... ESPECIALLY AFTER MIDNIGHT. AT THIS POINT...WILL KEEP MENTION OF SEVERE ONLY NORTHWEST. CWA MOVES INTO THE EXIT REGION OF SOUTHERN STREAM UL JET TUESDAY BUT MODELS DIFFER ON FRONTAL PASSAGE...WITH GFS ODD MAN OUT BRINGING FRONT BY TUESDAY EVENING. OTHERS HOLD FRONT NORTHWEST. STILL PLENTY OF MOISTURE/DYNAMICS IN PLACE ON TUESDAY FOR MODERATE- HIGHER POPS. WILL KEEP LOW CHANCE POPS IN PLACE AS THEY ARE TUESDAY NIGHT/ WEDNESDAY AS THEY ARE FOR NOW WITH MODEL DIFFERENCES. && .BNA WATCHES/WARNINGS/ADVISORIES...NONE. && 07
Hazardous weather outlook, Oct 18, 5:30 AM CDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT MON OCT 18 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-191030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT MON OCT 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A WARM FRONT MOVING ACROSS THE REGION TODAY COULD BRING A FEW SEVERE THUNDERSTORMS TO NORTH MIDDLE TENNESSEE TODAY...AND POSSIBLY TONIGHT AS WELL. SEVERE THUNDERSTORMS MAY CONTAIN LARGE HAIL AND OR DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FRONTAL BOUNDARY WILL MOVE TO AND POSSIBLY ACROSS MIDDLE TENNESSEE ON TUESDAY. THIS COUPLED WITH A PASSING UPPER LEVEL JET WILL BRING THE CHANCE OF A FEW SEVERE THUNDERSTORMS TO ALL OF THE AREA ON TUESDAY. SEVERE THUNDERSTORMS MAY CONTAIN LARGE HAIL AND DAMAGING WINDS. EVEN THOUGH SCATTERED THUNDERSTORMS REMAIN IN THE FORECAST OFF AND ON WEDNESDAY THROUGH SUNDAY...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS MAY BE NECESSARY TODAY THROUGH TUESDAY. 07
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 6:03 PM CDT | Tornado Warning | OHX | Giles, Lawrence | 27 min |
| Oct 18, 6:31 PM CDT | Tornado Warning | OHX | Giles | 29 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.